MAUDE Adverse Event Report: TELEFLEX MEDICAL RUSCH POLARIS FO BLADE MAC 4; LARYNGOSCOPE, RIGID

TELEFLEX MEDICAL RUSCH POLARIS FO BLADE MAC 4; LARYNGOSCOPE, RIGID
Model Number IPN915503
Medical Device Problem Code Electrical /Electronic Property Problem (1198)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 11/30/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Qn#(b)(4).
 
Event or Problem Description
It was reported that "during intubation, no light despite the fact that the device had been tested in the morning.Apparently, the light works in upright position (blade over handle) but no light when upside down (blade under handle).Clinical consequences: the patient died.He was in cardiac arrest when he was being intubated.Awaiting additional information from the account.
 
Event or Problem Description
It was reported that "during intubation, no light despite the fact that the device had been tested in the morning.Apparently, the light works in upright position (blade over handle) but no light when upside down (blade under handle).Clinical consequences: the patient died.He was in cardiac arrest when he was being intubated.
 
Additional Manufacturer Narrative
Qn# (b)(4).Complaint verification testing could not be performed as it was reported that the sample is not available for return.A device history record review was performed and no relevant findings were identified.Without the device to evaluate the complaint could not be confirmed and the probable cause could not be determined from the available information.Teleflex will continue to monitor and trend for reports of this nature.

Brand Name
RUSCH POLARIS FO BLADE MAC 4
Common Device Name
LARYNGOSCOPE, RIGID
Manufacturer (Section D)
TELEFLEX MEDICAL
athlone
Manufacturer (Section G)
TELEFLEX MEDICAL
3015 carrington mill blvd
morrisville NC 27560
Manufacturer Contact
katharine tarpley
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key18517806
Report Number3011137372-2024-00016
Device Sequence Number7698685
Product Code CCW
UDI-Device Identifier14026704629715
UDI-Public14026704629715
Combination Product (Y/N)N
Initial Reporter CountryFR
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 12/20/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/14/2026
Device Model NumberIPN915503
Device Catalogue Number4150140
Device Lot NumberAB2303010
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/20/2023
Supplement Date Received by Manufacturer03/04/2024
Initial Report FDA Received Date01/16/2024
Supplement Report FDA Received Date04/09/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured03/17/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NOT REPORTED; NOT REPORTED
Patient SexMale